Translator Disclaimer
November, 1981 Some Asymptotic Theory for the Bootstrap
Peter J. Bickel, David A. Freedman
Ann. Statist. 9(6): 1196-1217 (November, 1981). DOI: 10.1214/aos/1176345637

Abstract

Efron's "bootstrap" method of distribution approximation is shown to be asymptotically valid in a large number of situations, including $t$-statistics, the empirical and quantile processes, and von Mises functionals. Some counter-examples are also given, to show that the approximation does not always succeed.

Citation

Download Citation

Peter J. Bickel. David A. Freedman. "Some Asymptotic Theory for the Bootstrap." Ann. Statist. 9 (6) 1196 - 1217, November, 1981. https://doi.org/10.1214/aos/1176345637

Information

Published: November, 1981
First available in Project Euclid: 12 April 2007

zbMATH: 0449.62034
MathSciNet: MR630103
Digital Object Identifier: 10.1214/aos/1176345637

Subjects:
Primary: 62E20
Secondary: 62G05, 62G15

Rights: Copyright © 1981 Institute of Mathematical Statistics

JOURNAL ARTICLE
22 PAGES


SHARE
Vol.9 • No. 6 • November, 1981
Back to Top